Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 19, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Jun 18, 2008, 7:26 AM CDT for 6 counties in Oklahoma. It was in force for 89 min.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2008, 7:26 AM CDT (12:26 UTC)
- Expired
- Jun 18, 2008, 8:55 AM CDT
- In force
- 89 min
- Issued by
- NWS Tulsa, OK
Counties Creek County, OK, Nowata County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 47 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 0.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 798 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 181226 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 726 AM CDT WED JUN 18 2008 ...FAST MOVING CLUSTER OF THUNDERSTORMS CREATING STRONG GUSTY WINDS... .WINDS BEHIND THE BAND OF THUNDERSTORMS WILL GUST TO AROUND 40 MPH. OKZ054>056-059>061-064-181700- /O.NEW.KTSA.WI.Y.0019.080618T1226Z-080618T1700Z/ OSAGE-WASHINGTON OK-NOWATA-PAWNEE-TULSA-ROGERS-CREEK- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... PAWNEE...TULSA...CLAREMORE...BRISTOW 726 AM CDT WED JUN 18 2008 ...WIND ADVISORY IN EFFECT UNTIL NOON CDT TODAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CDT TODAY FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...PAWNEE...TULSA...ROGERS...CREEK. A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A LOW PRESSURE AREA DEVELOPING BEHIND THE THUNDERSTORMS MOVING SOUTHEAST THROUGH EASTERN OKLAHOMA WILL CAUSE WINDS TO INCREASE FROM THE NORTH AND NORTHEAST WITH GUSTS TO AROUND 40 MPH FOR SEVERAL HOURS THIS MORNING EVEN AFTER MOST OF THE RAIN HAS ENDED. WINDS SHOULD DIMINISH BY MID DAY. $$
1 follow-up statement
000 WWUS74 KTSA 181355 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 855 AM CDT WED JUN 18 2008 ...WINDS DIMINISH AND WIND ADVISORY FOR THIS MORNING IS CANCELLED... .WINDS BEHIND THE THUNDERSTORMS HAVE DIMINISHED TO 10 TO 20 MPH. OKZ054>056-059>061-064-181500- /O.CAN.KTSA.WI.Y.0019.000000T0000Z-080618T1700Z/ OSAGE-WASHINGTON OK-NOWATA-PAWNEE-TULSA-ROGERS-CREEK- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... PAWNEE...TULSA...CLAREMORE...BRISTOW 855 AM CDT WED JUN 18 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE WIND ADVISORY FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...PAWNEE...TULSA...ROGERS...CREEK. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Jun 18, 6:59 AM CDT, 27 minutes earlier.
Area forecast discussion, Jun 18, 6:59 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 659 AM CDT WED JUN 18 2008 .DISCUSSION... UPDATE TO TRY TO KEEP AHEAD OF FAST MOVING...SOMEWHAT DECAYING MCS. STRONG WINDS WITH GUSTS TO AROUND 45 MPH BEHIND THE BAND OF THUNDERSTORMS IN A DEVELOPING WAKE LOW. SO WINDS WILL BE STRONG AND GUSTY FOR A FEW HOURS THIS MORNING AFTER THE LEADING EDGE OF THE THUNDERSTORMS MOVES THROUGH. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...15
Hazardous weather outlook, Jun 18, 4:58 AM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 458 AM CDT WED JUN 18 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 458 AM CDT WED JUN 18 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA. ONSET...THIS MORNING . DISCUSSION... AN ACTIVE WEATHER PATTERN CONTINUES AS ANOTHER MCS HAS DEVELOPED OVERNIGHT ACROSS KANSAS AND THE ASSOCIATED COLD POOL DEVELOPMENT WILL AID PUSHING THIS COMPLEX SOUTH INTO NORTHERN OKLAHOMA THIS MORNING. STRONG TO SEVERE WIND GUSTS WILL BE POSSIBLE ALONG THE LEADING EDGE...ESPECIALLY IN AREAS WEST OF HIGHWAY 75 WHERE INCREASED SURFACE INSTABILITY EXISTS. STORMS ARE EXPECTED TO DECREASE IN INTENSITY LATER THIS MORNING...HOWEVER RESIDUAL OUTFLOW BOUNDARIES THAT MAY LINGER INTO THE AFTERNOON MAY SERVE AS A FOCUS FOR ADDITIONAL CONVECTION IF SUFFICIENT HEATING CAN BE REALIZED. ANOTHER MCS MAY BRUSH AREAS WEST OF HIGHWAY 75 AGAIN LATE TONIGHT...BUT MOST ACTIVITY SHOULD STAY TO THE WEST OF THE AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... NORTHWESTERLY UPPER FLOW CONTINUES THROUGH THE END OF THE WEEK...WITH CHANCES FOR OVERNIGHT AND MORNING THUNDERSTORM TO CONTINUE...ESPECIALLY ACROSS NORTHEAST OKLAHOMA. ADDITIONAL HEAVY RAINFALL WILL ALSO RAISE FLASH FLOODING CONCERNS...ESPECIALLY IN AREAS WHERE GROUNDS ARE ALREADY SATURATED AND WHERE MAINSTEM RIVERS ARE AT...OR HAVE EXCEEDED CAPACITY. THE UPPER RIDGE WILL BEGIN TO BUILD BACK ACROSS THE SOUTHERN PLAINS FOR THE WEEKEND AND INTO NEXT WEEK....WHICH WILL LIMIT RAIN CHANCES AND INCREASE TEMPERATURES TO SEASONABLE NORMALS. EMERGENCY MANAGEMENT PLANNING STATEMENT... INTERESTED PARTIES WILL WANT TO MONITOR THE LATEST FORECASTS AND DISCUSSIONS CONCERNING ADDITIONAL THUNDERSTORM...HEAVY RAINFALL...AND FLASH FLOODING POTENTIAL. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION. $$
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 5:24 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee, Washington | 81 min |
| Jun 18, 6:36 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 54 min |
| Jun 18, 7:28 AM CDT | Special Weather Statement | TSA | Creek, Okmulgee, Tulsa | 62 min |
| Jun 18, 8:11 AM CDT | Special Weather Statement | TSA | McIntosh | 64 min |
Nearby
Wind Advisories in Oklahoma, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.